What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 22, 1:01 AM EST, 36 minutes earlier.
Area forecast discussion, Jun 22, 1:01 AM EST, 36 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
201 AM EDT Fri Jun 22 2018
.SYNOPSIS...
A cold front stalls along the North Carolina border tonight
into Friday. This front lifts back north as a warm front Friday
night into Saturday morning.
&&
.NEAR TERM /THROUGH TODAY/...
As of 1010 PM EDT Thursday...
Latest wx analysis features quasi-stationary frontal boundary
extending from along the NC/VA border back into S WV and the
lower OH valley. Current upper air analysis shows a trough
over New England, with an upper low situated over the upper
Midwest, and a weak ridge stretching from the mid-Atlantic south
into Florida.
The boundary and residual convective outflows have served as
the focus for numerous showers and thunderstorms. Convection has
gradually waned this evening, but another round of showers have
developed to the west which will cross the region into the
overnight hours.
CAMs have generally been a bit too aggressive (again) with POP
tonight, so have stayed in high chc to low end likely range for
sct to numerous showers through the overnight, focused along and
north of US-460 overnight. Thunder wording slowly drops to
slight to chc with waning instability and meager shear/dynamics.
Remaining warm and muggy tonight with lows from the upr 60s N
to the mid 70s SE.
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY/...
As of 340 PM EDT Thursday...
On Friday, the front will remain stalled along the NC border as
the midwest upper low pushes eastward into the OH Valley
late. Highest PoPs (50-70%) will transition inland nearest the
front, where some embedded tstms are possible (mainly PM). PoPs
40-50% across the north for sct showers in onshore flow. Highs
from the mid 70s north to the mid/upr 80s south. A few places on
the Eastern Shore, including OXB, may struggle to reach the low
70s. The meandering frontal boundary lifts back N as a warm
front Friday night into Saturday morning. There area some
indications that a sfc low tracks along the front as it crosses
southern and central VA Fri evening/night. Given good divergence
aloft and increasing instability along/south of the advancing
warm front, would not be surprised to see a couple of strong
tstms develop. At this point, a low-end svr threat appears
possible with heavy rain being an added threat. Will continue to
monitor the evolution of this sfc feature into Friday. Have
highest PoPs 50-70% before 06z Friday night west of the Ches Bay
(highest west of I-95), then lowering PoPs, especially south,
after 06z as the front lifts further north. By Saturday,
expecting temperatures to warm up again. A shortwave trough is
progged to cross the region in the afternoon/eve that could
touch of a line of mainly diurnally driven tstms. Highs in the
80s to low 90s, after morning lows in the upr 60s to mid 70s.
The next cold front crosses the area late Saturday night/Sunday
morning, with an upper trough elongating along the eastern
seaboard. Have maintained low end PoPs (20-30%) with the trough
overhead possibly kicking off isolated to widely sct
showers/tstms. Highs in the upr 80s to low 90s.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
As of 340 PM EDT Thursday...
A potent shortwave (coupled with an area of surface low pressure) is
still projected to dive southeastward from Canada to the
northeastern US on late Sunday into Monday. This system will bring a
chance for showers/t-storms to the region as a cold front moves
through the CWA late Sunday into Monday. Both the latest 21/12z GFS
and ECMWF move the frontal boundary south of the CWA by Monday
afternoon. Scattered showers/thunderstorms will overspread much of
the region (with the greatest coverage south/east of the Richmond
metro) Sunday night-Monday AM. GFS shows some re-development across
SE VA/NE NC Monday afternoon/evening. The ECMWF and CMC are
forecasting dry weather for the entire CWA on Monday. Decided to
maintain chance PoPs Sunday night-Monday due to the scattered nature
of the t-storms. Behind the cold front, high pressure builds in
north of the area on Tuesday and moves offshore on Wednesday. This
will bring drier and cooler conditions to the region Monday night
through Wednesday. Moisture returns to the region as an area of
surface low pressure tracks to our north late next week, leading
to shower/t-storm chances on Thursday and Friday.
Forecast highs are in the mid-upper 80s on Monday with low-mid 80s
expected on Tuesday. Expect a slow warming trend from Wednesday
through the end of next week (highs back to around 90 by Thursday)
after the area of high pressure moves offshore. Expect morning lows
between 70-75 on Monday cooling into the low-mid 60s for
Tuesday/Wednesday. Lows warming to between 66-72 on Thursday.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
As of 155 AM EDT Friday...
Early this morning, a frontal boundary was laying west to east
near the VA/NC border. This boundary will gradually lift nwrd
acrs the area today into Sat morning, then lifts well north of
the region Sat aftn, as low pressure moves fm the OH valley NE
into the Great Lakes. As a result, there will continue to be at
least chc to likely Pops for showers or tstms into late tonight.
So, expect mainly MVFR CIGS at RIC/SBY/PHF during this time
period with IFR CIGS possible thru this morning at RIC and PHF,
and into Sat morning at SBY. Expect mainly MVFR or VFR CIGS at
ORF/ECG.
Just sctd aftn/evening showers/tstms will be possible Sat and
Sun. Drier conditions potentially arrive early next week.
&&
.MARINE...
As of 300 PM EDT Thursday...
A weak cold front will continue to sag south over the waters this
evening before stalling to the south of the region overnight into
early Friday. This front will slowly lift back north as a warm front
late Friday into Saturday. Winds remain generally light this
afternoon, north 5 to 10 knots. Seas range from 1 to 2 feet while
waves are around 1 foot. Winds shift to the northeast this evening
and then to the east overnight into Friday. East winds will range
from 10 to 20 knots with the strongest winds mainly over the
northern Chesapeake Bay and northern ocean zones. As a result,
issued a Small Craft Advisory for the northern most Bay zone Friday
morning through Friday evening. Small Craft Advisory also remains in
effect for the northern ocean zones due to increasing seas of 4 to 6
feet. Southerly flow returns Saturday as the warm front lifts north
of the waters. A Small Craft Advisory may once again be needed
Saturday afternoon into Sunday due to a strong SSW push and elevated
seas.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory from 10 AM this morning to 4 AM EDT
Saturday for ANZ650-652.
Small Craft Advisory until 4 PM EDT this afternoon for ANZ631-
632.
Small Craft Advisory until 10 PM EDT this evening for ANZ630.
&&
SYNOPSIS...JDM
NEAR TERM...JDM/MAM
SHORT TERM...AJZ/JDM
LONG TERM...ERI
AVIATION...TMG
MARINE...AJB/MPRHazardous weather outlook, Jun 21, 10:08 PM EST, 3 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
1108 PM EDT Thu Jun 21 2018
NCZ012>017-030>032-102-VAZ048-060>062-065>069-079>082-087>090-092-
093-095>098-509-510-513>516-523>525-230315-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward-
Cumberland-Goochland-Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-
Brunswick-Dinwiddie-Prince George-Charles City-Greensville-Sussex-
Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Virginia Beach-Western Louisa-Eastern Louisa-
Western Chesterfield-Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
York-Newport News-Hampton/Poquoson-
1108 PM EDT Thu Jun 21 2018
This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, south central Virginia and
southeast Virginia.
.DAY ONE...Tonight.
Showers and embedded thunderstorms will result in periods of heavy
rainfall tonight. Localized flooding is possible in low lying, poor
drainage, and other flood prone areas.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ064-083>086-511-512-517>522-230315-
Caroline-New Kent-Gloucester-Middlesex-Mathews-Western Hanover-
Eastern Hanover-Western King William-Eastern King William-
Western King and Queen-Eastern King and Queen-Western Essex-
Eastern Essex-
1108 PM EDT Thu Jun 21 2018
This Hazardous Weather Outlook is for central Virginia, east
central Virginia, eastern Virginia and north central Virginia.
.DAY ONE...Tonight.
Showers and embedded thunderstorms will result in periods of heavy
rainfall overnight. Localized flooding is possible in low lying,
poor drainage, and other flood prone areas.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ025-VAZ099-100-230315-
Maryland Beaches-Accomack-Northampton-
1108 PM EDT Thu Jun 21 2018
...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT FRIDAY THROUGH
FRIDAY EVENING...
This Hazardous Weather Outlook is for southeast Maryland, eastern
Virginia and southeast Virginia.
.DAY ONE...Tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
MODERATE RIP CURRENT RISK.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ021>024-VAZ075>078-230315-
Dorchester-Wicomico-Somerset-Inland Worcester-Westmoreland-Richmond-
Northumberland-Lancaster-
1108 PM EDT Thu Jun 21 2018
This Hazardous Weather Outlook is for southeast Maryland, east
central Virginia and eastern Virginia.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 21, 10:36 PM EST, 3 hours 1 minute before
Special Weather Statement
National Weather Service Wakefield VA
1136 PM EDT THU JUN 21 2018
VAZ065-066-079-087-220445-
Mecklenburg-Lunenburg-Brunswick-Greensville-
1136 PM EDT THU JUN 21 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT MECKLENBURG...WESTERN
GREENSVILLE...SOUTHERN LUNENBURG AND BRUNSWICK COUNTIES AND THE CITY
OF EMPORIA...
At 1135 PM EDT, strong thunderstorms were clustered over South Hill,
moving east at 30 mph.
Rainfall amounts of 1 to 2 inches are possible with these storms.
Locations impacted include...
Emporia, South Hill, Chase City, Lawrenceville, Brodnax, Purdy,
Brunswick, Clarksville, La Crosse, Boydton, Alberta, Kells Corner,
Radium, Barley, Gasburg, Ebony, Bacons Fork, Wilburn, Dolphin and
Bowens Corner.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads...and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3684 7853 3691 7849 3689 7765 3687 7764
3689 7764 3685 7757 3685 7752 3655 7755
3655 7859
TIME...MOT...LOC 0335Z 271DEG 26KT 3674 7817
GINGRICHSpecial weather statement, Jun 21, 11:41 PM EST, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1241 AM EDT FRI JUN 22 2018
VAZ061-062-068-069-510-511-513-515-220530-
Goochland-Western Chesterfield-Western Henrico (Including the City of
Richmond)-Western Hanover-Powhatan-Amelia-Cumberland-Eastern Louisa-
1241 AM EDT FRI JUN 22 2018
...THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT SOUTHEASTERN LOUISA...
NORTHWESTERN CHESTERFIELD...NORTHEASTERN CUMBERLAND...GOOCHLAND...
NORTHWESTERN HENRICO...WEST CENTRAL HANOVER...NORTH CENTRAL AMELIA
AND POWHATAN COUNTIES...
At 1240 AM EDT, thunderstorm with heavy rain were located over
Macon, or near Powhatan, moving northeast at 20 mph.
Wind gusts in excess of 30 mph are possible with this storm.
Rainfall amounts of 1 to 2 inches are possible with this storm.
Locations impacted include...
Powhatan, Goochland, Hadensville, Moseley, Tuckahoe, Columbia, Gum
Spring, Oilville, Manakin, Tobaccoville, Trenholm, Lakeside Village,
Macon, Sabot, Wyndham, Fife, Sunnyside, Chula, Ballsville and Duncan.
If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.
LAT...LON 3764 7825 3768 7824 3773 7820 3775 7818
3775 7816 3777 7815 3784 7811 3794 7802
3771 7754 3732 7784 3755 7831
TIME...MOT...LOC 0440Z 216DEG 26KT 3754 7801
44Special weather statement, Jun 21, 11:50 PM EST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1250 AM EDT FRI JUN 22 2018
VAZ065-066-079-220600-
Mecklenburg-Lunenburg-Brunswick-
1250 AM EDT FRI JUN 22 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT MECKLENBURG...SOUTHERN
LUNENBURG AND SOUTHWESTERN BRUNSWICK COUNTIES...
At 1250 AM EDT, strong thunderstorms were clustered near Clarksville,
or 12 miles south of Chase City, moving northeast at 30 mph.
Wind gusts in excess of 30 mph are possible with these storms.
Rainfall amounts of 1 to 2 inches are possible with these storms.
Locations impacted include...
South Hill, Chase City, Lawrenceville, Kenbridge, Brodnax, Brunswick,
Clarksville, La Crosse, Boydton, Alberta, Kells Corner, Buffalo
Springs, Dundas, Nelson, Bacons Fork, Cochran, Wilburn, Spanish
Grove, Beechwood and Gills Corner.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.
LAT...LON 3665 7871 3667 7870 3668 7870 3669 7868
3669 7865 3664 7858 3664 7856 3670 7865
3686 7852 3702 7800 3699 7797 3698 7793
3663 7773 3654 7822 3654 7870 3660 7872
TIME...MOT...LOC 0450Z 243DEG 34KT 3662 7849
GINGRICHSpecial weather statement, Jun 22, 12:51 AM EST, 46 minutes before
Special Weather Statement
National Weather Service Wakefield VA
151 AM EDT FRI JUN 22 2018
VAZ062-064-069-083-510>518-220630-
Western Henrico (Including the City of Richmond)-Western
Hanover-Eastern Henrico-Caroline-Eastern Louisa-Goochland-Eastern
Hanover-New Kent-Western Chesterfield-Western King William-Eastern
King William-Powhatan-Eastern Chesterfield (Including Col. Heights)-
151 AM EDT FRI JUN 22 2018
...THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT SOUTHEASTERN
LOUISA...NORTHEASTERN CHESTERFIELD...CENTRAL
GOOCHLAND...NORTHWESTERN NEW KENT...CENTRAL
CAROLINE...HENRICO...KING WILLIAM...HANOVER AND NORTHEASTERN
POWHATAN COUNTIES AND THE CITY OF RICHMOND...
At 150 AM EDT, thunderstorms with heavy rain were located along a
line extending from 6 miles southwest of Bumpass to Richmond.
Movement was northeast at 25 mph.
Wind gusts in excess of 30 mph are possible with these storms.
Rainfall amounts of up to 1 inch are possible with these storms.
Locations impacted include...
Richmond, Goochland, Ashland, Bowling Green, Talleysville, University
Of Richmond, Milford, Hadensville, Randolph Macon College, Virginia
Commonwealth University, Tuckahoe, Highland Springs, Downtown
Richmond, Bon Air, Virginia Union University, Mechanicsville,
Chester, Hanover, Gum Spring and Oilville.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads...and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3757 7693 3748 7716 3748 7717 3749 7718
3747 7719 3732 7759 3790 7807 3807 7778
3805 7777 3805 7775 3802 7775 3803 7773
3801 7772 3799 7764 3818 7744
TIME...MOT...LOC 0550Z 239DEG 21KT 3792 7784 3749 7747
44Special weather statement, Jun 22, 12:58 AM EST, 39 minutes before
Special Weather Statement
National Weather Service Wakefield VA
158 AM EDT FRI JUN 22 2018
NCZ012-013-030-VAZ065-066-079-080-087-088-092-220700-
Hertford-Northampton-Bertie-Mecklenburg-Lunenburg-Dinwiddie-
Southampton-Sussex-Brunswick-Greensville-
158 AM EDT FRI JUN 22 2018
...THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT NORTHWESTERN
BERTIE...NORTHAMPTON...WESTERN HERTFORD...MECKLENBURG...
GREENSVILLE...SOUTHERN LUNENBURG...SOUTHAMPTON...SUSSEX...SOUTHERN
DINWIDDIE AND BRUNSWICK COUNTIES...THE CITY OF FRANKLIN AND THE CITY
OF EMPORIA...
At 157 AM EDT, thunderstorms with heavy rain were located along a
line extending from Rehoboth to near Purdy to 11 miles south of
Littleton. Movement was east at 25 mph.
Wind gusts in excess of 30 mph are possible with these storms.
Rainfall amounts of 1 to 2 inches are possible with these storms.
Locations impacted include...
Roanoke Rapids, Franklin, Emporia, South Hill, Murfreesboro, Chase
City, Lawrenceville, Courtland, Kenbridge, Garysburg, Rich Square,
Wakefield, Boykins, McKenney, Brodnax, Dahlia, Purdy, Chowan
University, Brunswick and Lunenburg.
If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads...and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3693 7848 3701 7799 3698 7792 3703 7789
3709 7749 3707 7740 3699 7740 3704 7730
3692 7684 3607 7722 3609 7731 3610 7724
3632 7744 3631 7757 3641 7755 3648 7765
3651 7790 3654 7790 3654 7848 3686 7852
TIME...MOT...LOC 0557Z 266DEG 63KT 3691 7836 3677 7755 3628 7785
44Special weather statement, Jun 22, 1:37 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Wakefield VA
237 AM EDT FRI JUN 22 2018
VAZ062-064-510>517-519-220715-
Goochland-Eastern Hanover-Western King and Queen-Western
Chesterfield-Western Henrico (Including the City of Richmond)-Western
Hanover-Western King William-Eastern Henrico-Caroline-Eastern
Louisa-Eastern Chesterfield (Including Col. Heights)-
237 AM EDT FRI JUN 22 2018
...THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT EASTERN LOUISA...NORTH
CENTRAL CHESTERFIELD...NORTHWESTERN KING AND QUEEN... SOUTHEASTERN
GOOCHLAND...CAROLINE...HENRICO...NORTHWESTERN KING WILLIAM AND
HANOVER COUNTIES AND THE CITY OF RICHMOND...
At 237 AM EDT, thunderstorms with heavy rain were located along a
line extending from near Ladysmith to Wyndham to near Richmond.
Movement was northeast at 25 mph.
Rainfall amounts of up to 1 inch are possible with these storms.
Locations impacted include...
Richmond, Ashland, Bowling Green, Mineral, University Of Richmond,
Saint Stephens Church, Milford, Randolph Macon College, Virginia
Commonwealth University, Tuckahoe, Highland Springs, Downtown
Richmond, Bon Air, Virginia Union University, Mechanicsville,
Hanover, Bellwood, Dawn, Laurel and Mangohick.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads...and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3812 7723 3790 7703 3788 7702 3787 7704
3786 7702 3784 7702 3782 7695 3734 7751
3765 7769 3804 7796 3811 7791 3810 7784
3807 7778 3806 7778 3805 7775 3802 7775
3803 7773 3801 7772 3799 7764 3823 7739
TIME...MOT...LOC 0637Z 217DEG 39KT 3807 7758 3772 7759 3746 7750
44